FREDERICK M. VINCENT, M.D.
The simultaneous administration of two or more drugs may result in interactions that increase or decrease the intended effects of one or both drugs. It is well known that phenytoin metabolism may be affected by various medications; warfarin, disulfiram, chloramphenicol, diazepam, and isoniazid may all elevate blood levels of phenytoin and prolong its half-life (1-4). We have recently observed two patients with clinically significant phenytoin intoxication that occurred during concurrent administration of thioridazine.
Patient 1, a 67-year-old woman, had been placed on phenytoin for 3 years (without side-effects) after the removal of a right parietal meningioma. Four years after discontinuing
Learn more about subscription options.
Register Now for a free account.
VINCENT FM. Phenothiazine-Induced Phenytoin Intoxication. Ann Intern Med. 1980;93:56–57. doi: 10.7326/0003-4819-93-1-56
Download citation file:
Published: Ann Intern Med. 1980;93(1_Part_1):56-57.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only